Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
112 Posts
Discussion Starter · #1 ·
Today I had an Anatomy exam I had studied a lot for. For some reason, I was really nervous this morning, and took Immodium and had a little D before setting off. When they were handing out the exams I started feeling really dizzy and faint, my blood pressure dropped and I thought I was going to fall right off my desk. Also I had that feeling in my gut that D was coming. It was really scary I did the exam super fast, as I just wanted out of there. This has never happened before, I have never been nervous during exams before! Anyway, luckily I made till the end of it, and went to the restroom and had the big D. Then I came home and had to miss the lab. I was prescribed Zoloft a week ago but it made me really sleepy so i stopped it, I just rang my doctor to see if he will prescribe something different, I definetely need something for my anxiety, it's getting out of hand! I still have over a year of studies, I don't want to feel like this...It's so fustrating! Sorry about the rant, I needed to bent...
 

·
Registered
Joined
·
1,439 Posts
I'm sorry that happened to you. It sounds like you definitely had an anxiety attack. I've had them, and they can be very scary. I am on Cymbalta, which is an antidepressant, and have been on many different ones over the last 8 years. I was put on one because my dr. heard about it helping IBS. It has helped so much. Being anxious is such a trigger for D. One thing I do when I know I'm going on a trip (especially flying
) I take immodium the night before and again in the morning. This usually works really well. One thing with the Zoloft or any kind of medication. There are side effects. Always look on the rx paper that the drugstore gives you. They group side effects into common, less serious, serious, or something along those lines. The common ones usually go away as your body adjusts to the medicine. I remember Zoloft making me extremely sleepy, but if you don't ride out the common side effects, you may not have luck with any of them.I hope something in here helps, and I hope you feel better soon! You're not alone!
 

·
Registered
Joined
·
112 Posts
Discussion Starter · #3 ·
Hi Jan, thank you for your post. You are right, there probably is a period of time in which I'm just going to have to ride out the side effects, until I get the benefits, just like I did with my birth control. This site has given me so much support, I really apreciate it!
I emailed my professor to explain everything, and she told me I can come and go during an exam, she trusts me, and also to sit near the door and bring a snack. This makes me feel better also. The funny thing was that one of the questions in the exam was to describe the proccess the body goes through when nervous, I think I got all points for that one!
 

·
Registered
Joined
·
112 Posts
Discussion Starter · #4 ·
A quick update, my doctor's nurse rang and he's change my prescription from Zoloft to Lexapro. My ex room mate was on it and she loved it, I'm hoping it works for me, fingers crossed! I have a few very stressful events coming up and need help.
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top